I have the dark brown patches on the sides of my face. It might be from the plaquenil, but I have some that happened from before I was on anything. It can happen for a number of reasons:liver to hormones to adrenal glands. The adrenal glands can get messed up from prednisone or other steroids. I would go to a dermatologist and they can run proper bloodwork to check it out. It might be a sign of something that can be treated or should be treated. My hyperpigmentation is from my adrenal glands and it is a sign of another problem.
I always go by, if it bugs you, get it checked out. I hope to get mine checked out soon.
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids